IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3545 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1482    
    Printed31    
    Emailed0    
    PDF Downloaded78    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2016  |  Volume : 48  |  Issue : 2  |  Page : 216-218

Erythema multiforme due to arsenic trioxide in a case of acute promyelocytic leukemia: A diagnostic challenge


1 Institute of Hematology and Transfusion Medicine, Kolkata, West Bengal, India
2 Department of Pharmacology, Institute of Postgraduate Education and Research, Kolkata, West Bengal, India
3 Department of Dermatology, Medical College, Kolkata, West Bengal, India

Correspondence Address:
Nilay Kanti Das
Department of Dermatology, Medical College, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.178827

Rights and Permissions

Erythema multiforme (EM) is an acute, self-limited, Type IV hypersensitivity reactions associated with infections and drugs. In this case of acute promyelocytic leukemia, EM diagnosed during the induction phase was mistakenly attributed to vancomycin used to treat febrile neutropenia during that period. However, the occurrence of the lesions of EM again during the consolidation phase with arsenic trioxide (ATO) lead to a re-evaluation of the patient and both the Naranjo and World Health Organization-Uppsala Monitoring Centre scale showed the causality association as “probable.” The rash responded to topical corticosteroids and antihistamines. This rare event of EM being caused by ATO may be attributed to the genetic variation of methyl conjugation in the individual which had triggered the response, and the altered metabolic byproducts acted as a hapten in the subsequent keratinocyte necrosis.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow